Waves in a thin and periodically oscillating medium

Rita Ferreira*, M. Luísa Mascarenhas

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We study the asymptotic behavior of the spectrum of an elliptic operator with periodically oscillating coefficients, in a thin domain, with vanishing Dirichlet conditions. Two cases are treated: the case where the periodicity of the oscillations and the thickness of the domain have the same order of magnitude and the case where the oscillations have a frequency much greater than the thickness of the domain. A physical motivation can be to understand the behavior of the probability density associated to the wave function of a particle confined to a very thin domain, with periodically varying characteristics. To cite this article: R. Ferreira, M.L. Mascarenhas, C. R. Acad. Sci. Paris, Ser. I 346 (2008).

Original languageEnglish (US)
Pages (from-to)579-584
Number of pages6
JournalComptes Rendus Mathematique
Issue number9-10
StatePublished - May 2008
Externally publishedYes

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Waves in a thin and periodically oscillating medium'. Together they form a unique fingerprint.

Cite this